Alert archive / North Carolina / Severe Thunderstorm Warnings in 2001

Severe Thunderstorm Warning 57, NWS Wilmington, NC

June 27, 2001Brunswick County, North Carolina

NWS Wilmington, NC issued this severe thunderstorm warning at Jun 27, 2001, 4:05 PM EDT for Brunswick County, North Carolina. It was in force for 40 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 27, 2001, 4:05 PM EDT (20:05 UTC)
Expired
Jun 27, 2001, 4:45 PM EDT
In force
40 min
Issued by
NWS Wilmington, NC
Area
Whole counties

County Brunswick County, NC

The radar

The Wilmington radar (KLTX), 19 km from the middle of the area, began a volume at 20:06 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Newport, NC (KMHX), launched 12:00Z, 8.1 hours before the alert went out and 149 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Newport, NC at 12:00Z on 2001-06-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 333 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Newport, NC at 12:00Z on 2001-06-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -10 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
333 J/kg
Mixed-layer CIN
-92 J/kg
Mixed-layer LCL
984 m above ground
0-6 km bulk shear
18 kt
0-1 km storm-relative helicity
-10 m²/s²
0-3 km storm-relative helicity
0 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS52 KILM 272007
SVRILM

NCC019-272045-

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE WILMINGTON NC
405 PM EDT WED JUN 27 2001

THE NATIONAL WEATHER SERVICE IN WILMINGTON NC HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  BRUNSWICK COUNTY IN SOUTHEAST NORTH CAROLINA

* UNTIL 445 PM EDT

* AT 401 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED   
  A SEVERE THUNDERSTORM WITH LARGE HAIL 8 MILES NORTH OF             
  SHALLOTTE... MOVING VERY LITTLE.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
   JUST WEST OF BOLIVIA

HAIL UP TO THE SIZE OF QUARTERS IS EXPECTED FROM THIS STORM. IF YOU
ARE IN THE STORMS PATH...SEEK SHELTER INDOORS.

IF SEVERE WEATHER APPROACHES YOUR AREA...GO INSIDE A STURDY SHELTER
AWAY FROM FLOOD-PRONE AREAS. REMEMBER...A SEVERE THUNDERSTORM CAN
PRODUCE LARGE DAMAGING HAIL...DAMAGING WINDS IN EXCESS OF 58 MPH...
DEADLY LIGHTNING AND HEAVY RAIN.

.END

$$

DIGIORGI

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wilmington, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 27, 2:00 PM EDT, 2 hours 5 minutes earlier.

Area forecast discussion, Jun 27, 2:00 PM EDT, 2 hours 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WILMINGTON, NC
200 PM EDT WED JUN 27 2001

ISOLATED SHOWERS/THUNDERSTORMS TODAY...VERY SMALL IN SIZE/SHORT
LIVED AND CONFINED TO THE SEA BREEZE. WILL KEEP A SMALL POP INTO
TONIGHT AREA WIDE AS THERE IS ANOTHER WEAK SHORT WAVE MOVING NORTH
ACROSS EAST PORTIONS OF SOUTH CAROLINA.

HIGH PRESSURE AND WEAK SUBSIDENCE TOMORROW ALONG WITH SLIGHTLY
WARMER AND DRIER AIR ALOFT SHOULD YIELD EVEN LESS COVERAGE AND
EXPECT THIS TREND TO CONTINUE. LOW LEVEL MOISTURE STILL PLENTIFUL
AND WITH S TO SE FETCH CONTINUING...DO NOT EXPECT THIS TO CHANCE.
BUT FOR NOW WILL KEEP POPS BELOW THRESHOLD.

HIGH PRESSURE RIDGE SHIFTS GRADUALLY SOUTH OF THE REGION AND THIS
ALLOWS COLD FRONT TO SLIP SOUTH FROM MID ATLANTIC AS HIGH MOVES
ACROSS ONTARIO AND INTO NORTHEAST. FRONT IS GOING TO HAVE A TOUGH
TIME MAKING SOUTHWARD PROGRESS AS IT BUCKS THE RIDGE AND FLOW
PARRALLES THE BOUNDARY. WILL KEEP POPS IN SLIGHT CHANCE TO CHANCE
SUNDAY THROUGH WEDNESDAY.

CWF:  S TO SE WIND LESS THAN 10 KT AND SEAS 2 FT. LITTLE CHANCE OVER
THE NEXT FEW DAYS.

FCSTID = 27
ILM   72  90  72  91 /  20  10  10  10
LBT   68  91  69  92 /  20  10  10  10
FLO   70  91  71  92 /  20  10  10  10
MYR   72  88  72  89 /  20  10  10  10

.ILM...
NC...NONE.
SC...NONE.

DIGIORGI

The office that day

Everything else NWS Wilmington, NC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 27, 3:47 PM EDTSevere Thunderstorm WarningILMColumbus28 min

Nearby

Severe Thunderstorm Warnings in North Carolina, 2001Every severe thunderstorm warning in 2001

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.